Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 443, NWS Jackson, MS

May 29, 2005Franklin County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 29, 2005, 5:17 PM CDT for Franklin County, Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2005, 5:17 PM CDT (22:17 UTC)
Expired
May 29, 2005, 6:15 PM CDT
In force
58 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Franklin County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 4:45 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2005-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 92 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2005-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
92 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
1079 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 292217
SVRJAN
MSC037-292315-
/O.NEW.KJAN.SV.W.0443.050529T2217Z-050529T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
517 PM CDT SUN MAY 29 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI

* UNTIL 615 PM CDT

* AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 23
  MILES WEST OF BUDE...OR ABOUT 9 MILES SOUTHEAST OF NATCHEZ...AND
  MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BUDE BY 555 PM CDT

LAT...LON 3139 9080 3139 9115 3160 9115 3161 9065
      3138 9065 3138 9078

$$

DHB
1 follow-up statement
000 
WWUS54 KJAN 292251
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
551 PM CDT SUN MAY 29 2005

MSC037-292315-
/O.CON.KJAN.SV.W.0443.000000T0000Z-050529T2315Z/
FRANKLIN MS-
551 PM CDT SUN MAY 29 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR
FRANKLIN COUNTY...

AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF MEADVILLE...OR ABOUT 21 MILES NORTHWEST
OF LIBERTY...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BUDE BY 600 PM CDT
  7 MILES SOUTH OF MCCALL CREEK BY 615 PM CDT

LAT...LON 3139 9080 3139 9115 3160 9115 3161 9065
      3138 9065 3138 9078

$$

DHB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 5:00 PM CDT, 17 minutes earlier.

Area forecast discussion, May 29, 5:00 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
500 PM CDT SUN MAY 29 2005

.SHORT TERM...

(RIGHT NOW)...DISCUSSION A LITTLE LATE DUE TO BUSY AFTERNOON. LATEST
ZONE ISSUANCE NOW GETS WATCH STATUS UP TO DATE WITH NEW WATCH # 350 IN
THE SOUTHWEST TILL MIDNIGHT WHILE A FEW PARTS OF # 348 REMAIN OUT
ABUTTING IT TILL 8 PM. /BB/

(TONIGHT AND MEMORIAL DAY)...A WELL-DEFINED OUTFLOW BOUNDARY FROM
THIS AFTERNOONS CONVECTIVE SYSTEM EXTENDS FROM ALEXANDRIA LOUISIANA
TO NEAR NEW ORLEANS LATE THIS AFTERNOON...AND THE BOUNDARY IS
SURGING NORTHWARD IN THE FACE OF STRENTHENING WARM ADVECTION. STRONG
CONVERGENCE ALONG THE BOUNDARY AHEAD OF A MESOSCALE VORTEX CENTER
OVER NE LA IS LENDING TO A FEW STRONG TO SEVERE STORMS. EXPECT THAT
THE MCV CENTERED OVER NE LA WILL CONTINUE TO SUPPORT RAINFALL
THROUGH MOST OF THE EVENING NEAR ITS CENTER AS IT TREKS NORTHEAST
ACROSS THE IMMEDIATE ARKLAMISS REGION...AND WILL KEEP HIGHEST PRECIP
CHANCES THERE.

THE NEXT UPSTREAM DISTURBANCE WILL BRING ANOTHER ROUND OF
THUNDERSTORM ACTIVITY MEMORIAL DAY. THE SYSTEM WILL HAVE ACCESS TO
VERY RICH LOW LEVEL AIR WITH AN 850MB THETAE RIDGE GREATER THAN 340K
NOSING IN FROM THE GULF...AND OVERALL PRECIPITABLE WATER AIRMASS
NEAR 2 INCHES. EXPECT ADDITIONAL HEAVY RAINFALL AND MINOR FLOODING
PROBLEMS ALONG WITH POSSIBLE SEVERE WEATHER AS INDICATED IN THE
LATEST HWO. /EC/

(MONDAY NIGHT THROUGH TUESDAY NIGHT)...THE WET AND STORMY PATTERN
FOR THE FORECAST AREA IS SHOWING LITTLE SIGN OF LETTING UP MONDAY
NIGHT THROUGH AT LEAST TUESDAY NIGHT. THE COMBINATION OF A STALLED
AND DECAYING FRONT...VARIOUS CONVECTIVE OUTFLOW BOUNDARIES...AND THE
CONTINUED INFLUENCE OF TRANSIENT AND WEAK DISTURBANCES ALOFT...WILL
INSTIGATE MORE SHOWERS AND STORMS DURING THIS PERIOD. LOCALLY HEAVY
RAIN AND A FEW STRONG STORMS WILL BE POSSIBLE...ESPECIALLY MONDAY
EVENING AND AGAIN TUESDAY AFTERNOON AND EVENING...BUT NOTHING IS
MENTIONED IN THE HWO AS OF YET. SIGNALS INDICATING HIGH POTENTIAL
FOR FLOODING AND/OR SEVERE STORMS ARE RATHER WEAK AT THIS POINT AND
LEAN MORE POINT TOWARD HEAVY RAIN...IF ANYTHING...ESPECIALLY GIVEN
THE WET WEATHER STINT THE LOWER MISSISSIPPI VALLEY IS IN THE MIDST
OF. TEMPERATURES WERE KEPT CLOSE TO GUIDANCE CONSENSUS AND WILL BE
MODERATED MUCH BY THE ABUNDANT CLOUD COVER AND PRECIPITATION. /BB/

.LONG TERM...
...WEDNESDAY THROUGH NEXT SUNDAY...

MODELS STILL SUGGEST THAT A LITTLE DRY AIR WILL FILTER SOUTH INTO
THE CWA BETWEEN TUESDAY NIGHT AND EARLY THURSDAY WITHIN NORTH FLOW
ON THE BACKSIDE OF A MORE ROBUST DISTURBANCE PASSING THROUGH THE
REGION. UPPER LEVELS WILL STILL SUPPORT AT LEAST ISOLATED CONVECTION
THOUGH AS ADEQUATE DEEP MOISTURE WILL BE HARD TO SHOVE COMPLETELY
SOUTH OF THE CWA. THUS...POPS WERE KEPT RELATIVELY LOW FOR
WEDNESDAY/WEDNESDAY NIGHT (AT LEAST IN COMPARISON TO LATELY)...BUT A
SHOWER OR STORM CANNOT BE RULED OUT IN ANY LOCATION.

LONG RANGE MODELS ARE COMING TO A BETTER CONSENSUS REGARDING THE
EVOLUTION OF ATMOSPHERIC FEATURES THROUGH THE LATTER HALF OF NEXT
WEEK. IT NOW LOOKS MORE AND MORE LIKE A SUMMERTIME PATTERN OF
SCATTERED DIURNAL CONVECTION FIRING UP ACROSS THE REGION EACH MIDDAY
AND AFTERNOON. THE MAIN UPPER LEVEL INFLUENCE WILL LIKELY BE A NORTH
TO SOUTH ORIENTED SHEAR AXIS ALIGNING ROUGHLY WITH THE MID AND LOWER
MS RIVER THURSDAY...AND THEN REMAINING THERE MAYBE INTO...OR
THROUGH...THE WEEKEND. THIS WILL PROBABLY NOT TURN OUT TO BE AS WET
AS THE SHORT TERM PERIOD WE ARE IN PRESENTLY...BUT AFTERNOON
THUNDERSTORMS WILL HAVE TO FACTORED INTO PLANS. TEMPERATURES SHOULD
SLOWLY MODERATE BACK TOWARD NORMAL BUT 90 DEGREE PLUS HEAT SHOULD BE
HARD TO FIND THROUGH THE EXTENDED PERIOD GIVEN THE EXPECTATION OF
SCATTERED CLOUDS AND PRECIPITATION. /BB/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM:EC
LONG TERM: 50
Hazardous weather outlook, May 29, 4:09 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
409 PM CDT SUN MAY 29 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
302109-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
409 PM CDT SUN MAY 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND MONDAY...

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY THIS EVENING
AND AGAIN MEMORIAL DAY ACROSS PORTIONS OF NORTHEAST LOUISIANA AND
CENTRAL MISSISSIPPI...ESPECIALLY ALONG AND SOUTH OF A RAYVILLE TO
CANTON TO DE KALB LINE. THE MAIN SEVERE WEATHER RISKS WILL BE
DAMAGING WIND GUSTS UP TO 70 MPH AND HAIL UP TO THE SIZE OF
QUARTERS.

STORMS OVER NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI EARLY
THIS EVENING COULD STILL REACH SEVERE LIMITS...BUT THEY SHOULD
DIMINISH AFTER SUNSET.

A FRONTAL BOUNDARY WILL REMAIN OVER THE OUTLOOK AREA THROUGH
MEMORIAL DAY. ANOTHER UPPER LEVEL DISTURBANCE WILL TRACK EASTWARD
ALONG THE BOUNDARY AND BRING ADDITIONAL WIDESPREAD THUNDERSTORM
ACTIVITY. THE AREA SOUTH OF THE FRONTAL BOUNDARY WILL CONTINUE TO
BE UNSTABLE...AND WINDS ALOFT WILL BE JUST STRONG ENOUGH TO
SUPPORT ISOLATED SEVERE THUNDERSTORMS. NORTH OF THE
BOUNDARY...INSTABILITY WILL NOT BE AS GREAT AND SEVERE STORMS ARE
NOT EXPECTED.

...FLOODING...
A VERY MOIST AIRMASS OVER THE OUTLOOK AREA WILL CONTRIBUTE TO
THUNDERSTORMS WITH VERY HEAVY RAIN TONIGHT AND MEMORIAL
DAY...WITH ANOTHER TWO TO THREE INCHES OF RAINFALL POSSIBLE OVER
THE ENTIRE AREA. PORTIONS OF THE OUTLOOK AREA HAVE ALREADY
RECEIVED SEVERAL INCHES OF RAINFALL...ESPECIALLY NORTHWEST OF A
JONESVILLE TO CANTON TO DEKALB LINE. ADDITIONAL HEAVY RAINFALL
THERE COULD LEAD TO MINOR FLOODING OF CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND
EMERGENCY MANAGEMENT MAY BE NEEDED MEMORIAL DAY. PERSONNEL SHOULD
KEEP ABREAST OF THE LATEST FORECASTS. AFTER THAT HAZARDOUS
WEATHER IS NOT EXPECTED THROUGH SUNDAY JUNE 5TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, May 29, 3:43 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT SUN MAY 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1236 PM     TSTM WND DMG     15 S BROOKHAVEN         31.37N 90.45W
05/29/2005                   LINCOLN            MS   BROADCAST MEDIA

            NUMEROUS TREES REPORTED DOWN THROUGHOUT THE SOUTHEASTERN
            PORTION OF LINCOLN COUNTY.

&&

WESTER
Special weather statement, May 29, 3:52 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
352 PM CDT SUN MAY 29 2005

ARZ074>075-LAZ007>009-MSZ018>019-025-034>037-040>045-047>052-054>058-
062>066-072>074-292200-
ASHLEY AR-CHICOT AR-EAST CARROLL LA-MOREHOUSE LA-WEST CARROLL
LA-ATTALA MS-BOLIVAR MS-CLARKE MS-COPIAH MS-COVINGTON MS-FORREST
MS-HINDS MS-HOLMES MS-HUMPHREYS MS-ISSAQUENA MS-JASPER MS-JEFFERSON
DAVIS MS-JONES MS-LAMAR MS-LAUDERDALE MS-LAWRENCE MS-LEAKE
MS-LEFLORE MS-LINCOLN MS-MADISON MS-MARION MS-NESHOBA MS-NEWTON
MS-RANKIN MS-SCOTT MS-SHARKEY MS-SIMPSON MS-SMITH MS-SUNFLOWER
MS-WARREN MS-WASHINGTON MS-YAZOO MS-

THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 348 FOR THE FOLLOWING AREAS

IN ARKANSAS THIS CANCELS 2 COUNTIES

IN SOUTHEAST ARKANSAS

ASHLEY                CHICOT

IN LOUISIANA THIS CANCELS 3 PARISHES

IN NORTHEAST LOUISIANA

EAST CARROLL          MOREHOUSE             WEST CARROLL

IN MISSISSIPPI THIS CANCELS 32 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                COPIAH                HINDS
HOLMES                HUMPHREYS             LEAKE
MADISON               RANKIN                SCOTT
SIMPSON               SMITH                 YAZOO

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                LAUDERDALE
NESHOBA               NEWTON

IN NORTH CENTRAL MISSISSIPPI

LEFLORE

IN NORTHWEST MISSISSIPPI

BOLIVAR               SUNFLOWER             WASHINGTON

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       LAWRENCE              LINCOLN
MARION

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

IN WEST CENTRAL MISSISSIPPI

ISSAQUENA             SHARKEY               WARREN

ADDITIONAL THUNDERSTORMS ARE EXPECTED LATER TONIGHT.
HOWEVER...THE FIRST LINE OF THUNDERSTORMS HAS STABILIZED
THE AIRMASS TO THE POINT THAT SEVERE WEATHER IS NOT EXPECTED
FOR AT LEAST THE NEXT FEW HOURS.

THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
CROSSETT...NORTH CROSSETT...HAMBURG...WEST CROSSETT...GREENWOOD...
BROOKHAVEN...ROLLING FORK...ANGUILLA...MAGEE...MENDENHALL...
KOSCIUSKO...PEARL...BRANDON...RICHLAND...FOREST...MORTON...
CARTHAGE...TAYLORSVILLE...RALEIGH...PRENTISS...BASSFIELD...
LAUREL...YAZOO CITY...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...NEWTON...UNION...DECATUR...CONEHATTA...
VICKSBURG...LAKE PROVIDENCE...CRYSTAL SPRINGS...HAZLEHURST...
WESSON...DERMOTT...LAKE VILLAGE...EUDORA...PHILADELPHIA...
PEARL RIVER...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...
COLUMBIA...INDIANOLA...RULEVILLE...BELZONI...ISOLA...CLEVELAND...
BASTROP...MAYERSVILLE...MONTICELLO...NEW HEBRON...JACKSON...
GREENVILLE...WEST HATTIESBURG...LUMBERTON...PURVIS...COLLINS...
MOUNT OLIVE...HATTIESBURG...OAK GROVE...EPPS AND MERIDIAN.

LAZ015>016-023-025-MSZ053-059-061-300100-
FRANKLIN LA-MADISON LA-RICHLAND LA-TENSAS LA-
CLAIBORNE MS-FRANKLIN MS-JEFFERSON MS-

SEVERE THUNDERSTORM WATCH NUMBER 348 REMAINS VALID UNTIL 8 PM CDT
FOR THE FOLLOWING AREAS

IN LOUISIANA THIS WATCH INCLUDES 4 PARISHES

IN NORTHEAST LOUISIANA

FRANKLIN              MADISON               RICHLAND
TENSAS

IN MISSISSIPPI THIS WATCH INCLUDES 3 COUNTIES

IN SOUTHWEST MISSISSIPPI

CLAIBORNE             FRANKLIN              JEFFERSON

THIS INCLUDES THE CITIES OF...TALLULAH...WINNSBORO...RAYVILLE...
DELHI...FAYETTE...PORT GIBSON...BUDE...ROXIE...MEADVILLE...
NEWELLTON...ST. JOSEPH AND WATERPROOF.

CRAVEN
Local storm report, May 29, 3:55 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT SUN MAY 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 PM     TSTM WND DMG     5 S PRENTISS            31.52N 89.87W
05/29/2005                   JEFFERSON DAVIS    MS   BROADCAST MEDIA

            NUMEROUS TREES AND POWER LINES REPORTED DOWN ABOUT 5
            MILES SOUTH OF PRENTISS. NUMEROUS TREES AND POWER LINES

            ALSO REPORTED DOWN ACROSS MUCH OF JEFFERSON DAVIS COUNTY.

&&

WESTER
Local storm report, May 29, 4:23 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
423 PM CDT SUN MAY 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     TSTM WND DMG     RIDGELAND               32.42N 90.13W
05/29/2005                   MADISON            MS   BROADCAST MEDIA

            NUMEROUS TREES REPORTED DOWN ALL OVER THE CITY OF
            RIDGELAND.

&&

WESTER
Local storm report, May 29, 4:42 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
442 PM CDT SUN MAY 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 PM     HAIL             HATTIESBURG             31.31N 89.31W
05/29/2005  1.75 INCH        FORREST            MS   EMERGENCY MNGR

            GOLF BALL SIZED HAIL REPORTED IN DOWNTOWN HATTIESBURG.

0145 PM     TSTM WND DMG     RIDGELAND               32.42N 90.13W
05/29/2005                   MADISON            MS   BROADCAST MEDIA

            NUMEROUS TREES REPORTED DOWN ALL OVER THE CITY OF
            RIDGELAND.

&&

WESTER
Special weather statement, May 29, 4:54 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
454 PM CDT SUN MAY 29 2005

LAZ024-026-MSZ060-300500-
CATAHOULA LA-CONCORDIA LA-ADAMS MS-

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
350 IN EFFECT UNTIL 12 AM CDT FOR THE FOLLOWING AREAS

IN LOUISIANA THIS WATCH INCLUDES 2 PARISHES

IN NORTHEAST LOUISIANA

CATAHOULA             CONCORDIA

IN MISSISSIPPI THIS WATCH INCLUDES 1 COUNTY

IN SOUTHWEST MISSISSIPPI

ADAMS

THIS INCLUDES THE CITIES OF...NATCHEZ...VIDALIA...FERRIDAY...
WEST FERRIDAY...JONESVILLE AND HARRISONBURG.

LAZ015>016-023-025-MSZ053-059-061-300100-
FRANKLIN LA-MADISON LA-RICHLAND LA-TENSAS LA-
CLAIBORNE MS-FRANKLIN MS-JEFFERSON MS-

SEVERE THUNDERSTORM WATCH NUMBER 348 REMAINS VALID UNTIL 8 PM CDT
FOR THE FOLLOWING AREAS

IN LOUISIANA THIS WATCH INCLUDES 4 PARISHES

IN NORTHEAST LOUISIANA

FRANKLIN              MADISON               RICHLAND
TENSAS

IN MISSISSIPPI THIS WATCH INCLUDES 3 COUNTIES

IN SOUTHWEST MISSISSIPPI

CLAIBORNE             FRANKLIN              JEFFERSON

THIS INCLUDES THE CITIES OF...FAYETTE...PORT GIBSON...BUDE...
ROXIE...MEADVILLE...WINNSBORO...TALLULAH...RAYVILLE...DELHI...
NEWELLTON...ST. JOSEPH AND WATERPROOF.

CRAVEN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 9:55 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren50 min
May 28, 10:48 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Yazoo42 min
May 29, 12:20 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Warren55 min
May 29, 12:33 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Lincoln42 min
May 29, 12:45 PM CDTSevere Thunderstorm WarningJANForrest, Lamar, Marion60 min
May 29, 1:03 PM CDTSevere Thunderstorm WarningJANCopiah, Covington, Rankin, Simpson, Smith57 min
May 29, 1:11 PM CDTSevere Thunderstorm WarningJANHinds, Madison79 min
May 29, 1:20 PM CDTSevere Thunderstorm WarningJANCovington, Jasper, Jones55 min
May 29, 1:27 PM CDTSevere Thunderstorm WarningJANYazoo33 min
May 29, 1:42 PM CDTSevere Thunderstorm WarningJANScott63 min
May 29, 2:05 PM CDTSevere Thunderstorm WarningJANLeake, Rankin, Scott55 min
May 29, 2:08 PM CDTSevere Thunderstorm WarningJANClarke, Jasper67 min
May 29, 2:14 PM CDTSevere Thunderstorm WarningJANLauderdale, Newton61 min
May 29, 2:44 PM CDTFlash Flood WarningJANKemper, Neshoba3 hr
May 29, 4:12 PM CDTSevere Thunderstorm WarningJANAdams63 min
May 29, 4:44 PM CDTSevere Thunderstorm WarningJANAdams61 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.